Alert archive / Minnesota / Flash Flood Warnings in 2025
Flash Flood Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jul 4, 2025, 5:25 PM CDT for Polk County, Minnesota; Grand Forks County, North Dakota. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2025, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 4, 2025, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Polk County, MN, Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 43 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:33 PM CDT | FLASH FLOOD | 2 S Grand Forks, ND | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 4, 5:50 PM CDT | FLASH FLOOD | 2 Se Grand Forks, ND | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 4, 5:57 PM CDT | FLASH FLOOD | 3 S Grand Forks, ND | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 4, 6:32 PM CDT | RAIN 2.5 | 6 Ne Thompson, ND | In the last hour and a half, 2.5 inches of rain were measured. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
449
WGUS53 KFGF 042225
FFWFGF
MNC119-NDC035-050130-
/O.NEW.KFGF.FF.W.0006.250704T2225Z-250705T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Forks ND
525 PM CDT Fri Jul 4 2025
The National Weather Service in Grand Forks has issued a
* Flash Flood Warning for...
West Central Polk County in northwestern Minnesota...
East Central Grand Forks County in northeastern North Dakota...
* Until 830 PM CDT.
* At 525 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Grand Forks, East Grand Forks and Merrifield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4785 9717 4798 9711 4795 9698 4787 9698
4780 9695 4778 9703
FLASH FLOOD...RADAR INDICATED
$$
Perroux1 follow-up statement
933
WGUS73 KFGF 050129
FFSFGF
Flash Flood Statement
National Weather Service Grand Forks ND
829 PM CDT Fri Jul 4 2025
MNC119-NDC035-050139-
/O.EXP.KFGF.FF.W.0006.000000T0000Z-250705T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Polk MN-Grand Forks ND-
829 PM CDT Fri Jul 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM CDT THIS EVENING FOR
WEST CENTRAL POLK AND EAST CENTRAL GRAND FORKS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4785 9717 4798 9711 4795 9698 4787 9698
4780 9695 4778 9703
$$
PerrouxWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:57 PM CDT, 1 hour 28 minutes earlier. Its key messages:
- A level 2 out of 5 risk for severe storms continues through the evening tonight. Main hazards will be flash flooding, wind gusts to 70 mph, and hail to the size of 2 inches, along with frequent lightning.
- Heat related impacts continue through the remainder of afternoon into the early evening hours due to high temperatures and high dew points.
Area forecast discussion, Jul 4, 3:57 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
357 PM CDT Fri Jul 4 2025
.KEY MESSAGES...
- A level 2 out of 5 risk for severe storms continues through
the evening tonight. Main hazards will be flash flooding,
wind gusts to 70 mph, and hail to the size of 2 inches,
along with frequent lightning.
- Heat related impacts continue through the remainder of
afternoon into the early evening hours due to high
temperatures and high dew points.
&&
.DISCUSSION...
Issued at 357 PM CDT Fri Jul 4 2025
...Synopsis...
As the boundary in place across the forecast area continues to
move south and east across ND and MN overnight, storms will
continue to develop along and near the boundary. Both training
of cell along the boundary, and slower storm movement with deep
layer moisture will contribute to the heavy rain potential with
the storms as the system moves through the area this
evening/overnight. The boundary will move east of the area into
the weekend with high pressure building in from the north
allowing for quieter and cooler conditions Saturday into
Sunday.
...Severe Potential This Evening...
Storms continue to form along a boundary oriented from
southeast to northeast across the forecast area with high
instabilty. Deep layer shear strong in far northeastern portions
of the area where some strong cells developed earlier this
afternoon. Shear a bit less in the area of storm development
further south and west across southeast ND and this is evident
in the more storm clusters forming across the area. Therefore
with the more linear/cluster storm development and large DCAPE
in place, wind threat remains the larger severe threat for the
southern portion of the forecast area along with the heavy rain
threat. In the northern storms across MN, expect more the
wind/hail threat to continue with the stronger storms where deep
layer shear remains more robust.
...Heavy Rain This Evening...
As 12Z CAMs/HREF continue to show the signal for the
horizontally orientated/back- building linear complex where
5-15kt corfidi vectors support backbuilding along the northern
theta-e gradient/frontal zone. The upper end of guidance
supports PWATs exceeding the 95-99th percentile and considering
the reservoir of high instability/deep warm soundings would
increase the potential for thunderstorms to produce greater than
1"/hr rates. Antecedent soil conditions are more hit or miss in
rural parts of the region due to the dry nature of the summer
and soils in many areas, so it will likely take 3-6" rainfall
over a short enough duration to increase the chance for impacts
outside of poor drainage areas.
Highest probs for 1"+/hr rates from Valley City to Baudette and
to the southeast of that axis. Confidence has increased enough
to issue the Flood Watch for excessive runoff/flash flood
potential focused on the locations that have the best potential
to see higher durations of heavier rates from 4PM through 1AM
tonight.
...Heat Impacts...
Most sites across the area into the upper 80s to low to mid 90s
with dewpoints into the low to mid 70s. This has heat index
values into the 100 to 105 range. The heat and humidity combines
to push for periods of high and extreme heat impacts through
early evening periods to storms moving through the area.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1258 PM CDT Fri Jul 4 2025
Thunderstorm activity which is expected to increase in coverage
after 21Z is going to the be primary aviation impact through the
first 12hr of the TAF period. Many storms will be capable of very
heavy rain and LIFR visibilities, while a few severe
thunderstorms may develop (lower coverage) with large hail and
brief gusts around 60 mph the main threats. We will be
monitoring the severe development and amend as needed. As a cold
from pushes east and rain begins to transition across MN an axis
of MVFR (pockets of IFR) stratus may develop late in the TAF
period.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory until 7 PM CDT this evening for NDZ027-029-030-
038-039-049-052-053.
Flood Watch until 1 AM CDT Saturday for NDZ027-029-030-038-039.
MN...Heat Advisory until 7 PM CDT this evening for MNZ001>003-
005>009-013>017-022>024-027>032-040.
Flood Watch until 1 AM CDT Saturday for MNZ001>003-006-008-009-
013>017-022>024-027-028.
&&
DISCUSSION...MJB/DJR
AVIATION...DJRHazardous weather outlook, Jul 4, 2:50 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 250 PM CDT Fri Jul 4 2025 MNZ001>003-005>009-013>017-022>024-027>032-040-NDZ027-029-030-038- 039-049-052-053-052000- West Polk-Norman-Clay-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland- 250 PM CDT Fri Jul 4 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight There is a level 2 out of 5 risk for severe storms in the afternoon and evening today. Main hazards will be flash flooding, wind gusts to 70 mph, hail up to 2 inches in size, along with frequent lightning. Heat related impacts are also forecasted today due to high temperatures and high dew points. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ004-NDZ006>008-014>016-024-026-028-054-052000- Kittson-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Griggs-Western Walsh- 250 PM CDT Fri Jul 4 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...This Afternoon and Tonight There is a level 1 out of 5 risk for severe storms in the afternoon and evening today. Main hazards will be wind gusts to 60 mph, hail to the size of quarters, along with frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Local storm report, Jul 4, 1:31 PM CDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
131 PM CDT Fri Jul 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Tstm Wnd Dmg 5 NE Carp 48.55N 94.56W
07/04/2025 Lake of the Woods MN Emergency Mngr
Trees and a power line down, location and
time estimated from report/radar. Also
unknown size of hail at time of report.
&&
BRLocal storm report, Jul 4, 1:57 PM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
157 PM CDT Fri Jul 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Hail Carp 48.51N 94.65W
07/04/2025 M2.75 Inch Lake of the Woods MN Public
Facebook report of baseball sized hail. Time
estimated.
&&
BRSpecial weather statement, Jul 4, 2:39 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
239 PM CDT Fri Jul 4 2025
MNZ006-008-009-042015-
East Marshall MN-North Beltrami MN-Lake Of The Woods MN-
239 PM CDT Fri Jul 4 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MARSHALL...NORTHERN
BELTRAMI AND SOUTHERN LAKE OF THE WOODS COUNTIES THROUGH 315 PM
CDT...
At 239 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Skime to near Carp. Movement was east at
35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gatzke, Norris Camp, Malcolm, Carp, Gates Corner, Faunce, and Oaks
Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northwestern Minnesota.
&&
LAT...LON 4833 9579 4854 9581 4854 9535 4861 9534
4866 9444 4829 9443
TIME...MOT...LOC 1939Z 273DEG 31KT 4846 9562 4846 9457
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DJRLocal storm report, Jul 4, 3:40 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
340 PM CDT Fri Jul 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM Tstm Wnd Gst 1 NNW Valley City 46.94N 98.02W
07/04/2025 M61 MPH Barnes ND ASOS
&&Special weather statement, Jul 4, 4:18 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
418 PM CDT Fri Jul 4 2025
MNZ003-NDZ039-042145-
Clay MN-Cass ND-
418 PM CDT Fri Jul 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN CLAY AND EASTERN CASS
COUNTIES THROUGH 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galesburg to Chaffee. Movement was east at
65 mph.
HAZARD...Wind gusts of 50 to 55 mph and blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust could reduce visiblity
below 1 mile.
Locations impacted include...
Fargo, Moorhead, West Fargo, Dilworth, Horace, Casselton, and
Mapleton.
This includes the following highways...
Interstate 29 between mile markers 53 and 92.
Interstate 94 in North Dakota between mile markers 326 and 6.
Interstate 94 in Minnesota between mile markers 326 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Minnesota...and southeastern North Dakota.
&&
LAT...LON 4724 9733 4724 9683 4723 9684 4721 9683
4719 9684 4719 9683 4718 9683 4718 9682
4717 9683 4716 9682 4715 9684 4715 9667
4670 9663 4668 9734
TIME...MOT...LOC 2117Z 260DEG 55KT 4724 9739 4680 9734
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DJRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:59 AM CDT | Special Weather Statement | FGF | Kittson | 46 min |
| Jul 4, 2:14 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 46 min |
| Jul 4, 2:51 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Pennington, Polk, Roseau | 39 min |
| Jul 4, 2:51 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Pennington, Polk, Roseau | 39 min |
| Jul 4, 3:48 AM CDT | Special Weather Statement | FGF | Roseau | 42 min |
| Jul 4, 11:17 AM CDT | Flood Watch | FGF | Becker, Beltrami, Clay, Clearwater, Hubbard, Lake of the Woods and 6 more | 11 hr |
| Jul 4, 12:44 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 61 min |
| Jul 4, 1:49 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 56 min |
| Jul 4, 2:39 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 36 min |
| Jul 4, 3:49 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall | 44 min |
| Jul 4, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Wilkin | 50 min |
| Jul 4, 4:36 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 54 min |
| Jul 4, 4:36 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 54 min |
| Jul 4, 4:52 PM CDT | Flash Flood Warning | FGF | Polk | 3 hr |
| Jul 4, 5:17 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman, Polk, Red Lake | 18 min |
| Jul 4, 5:28 PM CDT | Special Weather Statement | FGF | Becker, Clay, Wilkin | 32 min |
| Jul 4, 6:22 PM CDT | Special Weather Statement | FGF | Clay, Wilkin | 38 min |
| Jul 3, 11:39 PM CDT | Special Weather Statement | FGF | Cavalier, Pembina | 36 min |
| Jul 4, 12:24 AM CDT | Special Weather Statement | FGF | Pembina | 36 min |
| Jul 4, 12:26 AM CDT | Special Weather Statement | FGF | Towner | 34 min |
| Jul 4, 1:09 AM CDT | Special Weather Statement | FGF | Cavalier, Towner | 51 min |
| Jul 4, 1:55 AM CDT | Special Weather Statement | FGF | Cavalier, Pembina, Ramsey, Walsh | 50 min |
| Jul 4, 3:19 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 41 min |
| Jul 4, 3:24 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Steele | 66 min |
| Jul 4, 3:43 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 47 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Steele, Traill | 37 min |
| Jul 4, 4:18 PM CDT | Special Weather Statement | FGF | Cass | 27 min |
| Jul 4, 4:25 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Steele, Traill | 50 min |
Nearby
Flash Flood Warnings in Minnesota, 2025Flash Flood Warnings in North Dakota, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.